Greg Lewis

Associate Professor (Mathematics)

Faculty of Science, UOIT,
2000 Simcoe St. North
Oshawa, ON, Canada,L1H 7K4
Office: UA4033
Phone: (905)721-8668: ext.2608

Education & Appointments:

Associate Professor of Mathematics, UOIT, 2008-
Assistant Professor of Mathematics, UOIT, 2003-2008
Adjunct Professor, Dept. of Math and Stats, York University, 2004-
PhD, 2000, Mathematics, University of British Columbia
MSc, 1993, Physics, McGill University
BSc, 1991, Physics, McGill University


Fall 2008:

Linear Algebra (MATH 1850) and Dynamical Systems and Chaos (MATH 4010)

Winter 2009: 

Numerical Methods for ODEs (MCSC 6120)


My research interests include bifurcation analysis of large scale systems with applications to flow transition in geophysical fluids, such as the atmosphere.    The analysis of these partial differential equation models require extensive use of numerical methods for large sparse systems. To read more click here.

Opportunities for Graduate Students:

There are some positions available to work with me in the Modelling and Computational Science MSc program in the Faculty of Science at UOIT. Alternatively, I also supervise students in the Dept. of Math and Stats at York University, through my adjunct position there. For more information follow the links provided.

Selected Publications:

For a full list of publications, and for reprints and preprints click here.

  1. G.M. Lewis and W.F. Langford. Hysteresis in a rotating differentially heated spherical shell of Boussinesq fluid. Accepted for publication in SIAM Applications of Dynamical Systems.

  2. G.M. Lewis and W. Nagata. (2005) Double Hopf bifurcations in the quasigeostrophic potential vorticity equations. Dynamics of Continuous, Discrete and Impulsive Systems, Series B, Applications and Algorithms Vol. 12, Nos. 5-6, p. 783-807.

  3. G.M. Lewis, P.H. Austin and M. Szczodrak. (2004) Spatial statistics of marine boundary layer clouds. Journal of Geophysical Research Vol. 109, D04104, doi:10.1029/2003JD003742.

  4. G.M. Lewis and W. Nagata.  (2003) Double Hopf bifurcations in the differentially heated rotating annulus. SIAM Journal on Applied Mathematics. Vol. 63, No. 3, p. 1029-1055.